This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
My father is 84 years old and has been having blackouts and passing out in the past year. He has been taken to the hospital for injuries from these spells. He becomes very combative and is disorienented after a spell and does recognize anyone. The doctors dismiss it because they can't find anything. After a good nights sleep he is back to himself and has no memory of the day before. They say it isn't his heart, there is no evidence of a stroke or dementia. Do you have any ideas?
At that age, he probably has some compromised cerebral blood flow, and tiredness, or medications or alchohol can tip the balance, leading to blackouts. You might ask his doctors to try one of the medications that enhances cerebral blood flow.
I would speak to his doctor but make sure they know what medications he is taking. My grandfather had the same problem. First of all his doctor changed and titrated his blood pressure medications and also they found Namenda to be quite helpful.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.